Alert archive / California / Wind Advisories in 2016
Wind Advisory 7, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 24, 2016, 12:34 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2016, 12:34 AM PST (08:34 UTC)
- Expired
- Feb 24, 2016, 7:24 AM PST
- In force
- 7 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
971 WWUS76 KHNX 240834 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1234 AM PST WED FEB 24 2016 CAZ092-095-241645- /O.NEW.KHNX.WI.Y.0007.160224T0834Z-160224T1800Z/ SOUTHEASTERN SAN JOAQUIN VALLEY-KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...BAKERSFIELD...VISALIA...TEHACHAPI... LAKE ISABELLA 1234 AM PST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT FOR AREAS NEAR THE GRAPEVINE UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR AREAS NEAR THE GRAPEVINE...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING...WINDS CONTINUING THROUGH MID MORNING. * WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...ALONG INTERSTATE 5 FROM THE JUNCTION OF HIGHWAY 99 SOUTH TO LEBEC DRIVERS WILL EXPERIENCE GUSTY AND ERRATIC WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
2 follow-up statements
718 WWUS76 KHNX 241346 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 546 AM PST WED FEB 24 2016 CAZ092-241800- /O.NEW.KHNX.FG.Y.0012.160224T1346Z-160224T1800Z/ /O.CON.KHNX.WI.Y.0007.000000T0000Z-160224T1800Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...BAKERSFIELD...VISALIA 546 AM PST WED FEB 24 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A DENSE FOG ADVISORY FOR PARTS OF THE SAN JOAQUIN VALLEY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING...LOCAL DENSE FOG WILL CONTINUE TO DEVELOP THROUGH SUNRISE AND PERSIST THROUGH MID MORNING. NEAR THE GRAPEVINE WINDS CONTINUING THROUGH MID MORNING. * WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * VISIBILITY...REDUCED TO LESS THAN 500 FEET ESPECIALLY DOWN THE CENTER OF THE SAN JOAQUIN VALLEY. * IMPACTS...ALONG INTERSTATE 5 FROM THE JUNCTION OF HIGHWAY 99 SOUTH TO LEBEC DRIVERS WILL EXPERIENCE GUSTY AND ERRATIC WINDS. ALONG HIGHWAYS 99...43 AND MANY SECONDARY ROADS DRIVING WILL BE HAZARDOUS DUE TO SUDDEN REDUCTION IN VISIBILITY DUE TO FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ CAZ089>091-241800- /O.NEW.KHNX.FG.Y.0012.160224T1346Z-160224T1800Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN 546 AM PST WED FEB 24 2016 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A DENSE FOG ADVISORY FOR LOCAL DENSE FOG...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. * VISIBILITY...LOCAL DENSE FOG WILL CONTINUE TO DEVELOP THROUGH SUNRISE AND PERSIST THROUGH MID MORNING. * IMPACTS...ALONG HIGHWAYS 99...43...198 AND MANY SECONDARY ROADS DRIVING WILL BE HAZARDOUS DUE TO SUDDEN REDUCTION IN VISIBILITY DUE TO FOG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.&& $$ CAZ095-241800- /O.CON.KHNX.WI.Y.0007.000000T0000Z-160224T1800Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 546 AM PST WED FEB 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE GRAPEVINE... * TIMING...WINDS CONTINUING THROUGH MID MORNING. * WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 55 MPH. * IMPACTS...ALONG INTERSTATE 5 FROM THE JUNCTION OF HIGHWAY 99 SOUTH TO LEBEC DRIVERS WILL EXPERIENCE GUSTY AND ERRATIC WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DUDLEY
623 WWUS76 KHNX 241524 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 724 AM PST WED FEB 24 2016 CAZ092-241630- /O.CAN.KHNX.FG.Y.0012.000000T0000Z-160224T1800Z/ /O.CAN.KHNX.WI.Y.0007.000000T0000Z-160224T1800Z/ SOUTHEASTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...BAKERSFIELD...VISALIA 724 AM PST WED FEB 24 2016 ...DENSE FOG ADVISORY IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. PATCHY DENSE FOG HAS DISSIPATED IN NEARLY ALL LOCATIONS. WINDS NEAR THE GRAPEVINE HAVE DIMINISHED. $$ CAZ089>091-241630- /O.CAN.KHNX.FG.Y.0012.000000T0000Z-160224T1800Z/ WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... MERCED...MADERA...FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN 724 AM PST WED FEB 24 2016 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE DENSE FOG ADVISORY. PATCHY DENSE FOG HAS DISSIPATED IN NEARLY ALL LOCATIONS. $$ CAZ095-241630- /O.CAN.KHNX.WI.Y.0007.000000T0000Z-160224T1800Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 724 AM PST WED FEB 24 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY. WINDS NEAR THE GRAPEVINE HAVE DIMINISHED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 4:26 PM PST, 8 hours 8 minutes earlier.
Area forecast discussion, Feb 23, 4:26 PM PST, 8 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 426 PM PST TUE FEB 23 2016 .UPDATE...UPDATED AIR QUALITY ISSUES. && .SYNOPSIS... DRY WEATHER WILL CONTINUE FOR THE NEXT SEVERAL DAYS AS A RIDGE OF HIGH PRESSURE DOMINATES THE PATTERN. EXCEPT FOR AREAS OF NIGHT AND MORNING FOG IN THE SAN JOAQUIN VALLEY...SKIES WILL BE MOSTLY CLEAR. HIGH TEMPERATURES WILL CONTINUE WELL ABOVE NORMAL. && .DISCUSSION...ANOTHER WARM AND DRY DAY IS IN STORE FOR THE CENTRAL CALIFORNIA INTERIOR. HIGHS WILL TOP OUT IN THE UPPER 60S TO LOW 70S IN THE SAN JOAQUIN VALLEY WITH SIMILAR READINGS IN THE KERN COUNTY DESERT. A FEW HIGH CLOUDS ARE STREAMING ACROSS THE COUNTY WARNING AREA AS THE RIDGE REMAINS IN PLACE ACROSS THE WESTERN CONUS. AT THE MOMENT WE DO HAVE PATCHY DENSE FOG IN THE FORECAST FOR WEDNESDAY MORNING...HOWEVER THE 20Z HRRR IS SUGGESTING LOWER SURFACE RH VALUES THAN THIS MORNING. WE WILL KEEP THE PATCHY DENSE FOG IN THE GRIDS FOR NOW...BUT IT WILL NEED TO BE CAREFULLY MONITORED OVER THE COURSE OF THE EVENING AND OVERNIGHT. THE RIDGE WILL CONTINUE TO REMAIN IN CONTROL OF OUR WEATHER THROUGH MIDWEEK...BUT AN APPROACHING PACIFIC SYSTEM WILL TAKE AIM ON NORCAL ON FRIDAY AND FRIDAY NIGHT. GFS AND ECMWF SUGGEST SOME LIGHT PRECIPITATION MAY MAKE ITS WAY INTO YOSEMITE NATIONAL PARK FRIDAY EVENING AND OVERNIGHT...BUT THE MOST WE CAN REASONABLY EXPECT ARE MORE HIGH CLOUDS IN THE SOUTHERN SAN JOAQUIN VALLEY. A SECOND SYSTEM WILL IMPACT NORCAL AGAIN SUNDAY WITH THE RIDGE QUICKLY REBUILDING OVER CALIFORNIA EARLY NEXT WEEK. WITH THE NEXT TWO STORM SYSTEMS FORECAST TO SKIRT TO OUR NORTH...WE CAN CONSEQUENTLY EXPECT BELOW AVERAGE PRECIPITATION FOR THE CENTRAL CALIFORNIA INTERIOR INTO EARLY MARCH. THIS IS CONSISTENT WITH THE CLIMATE PREDICTION CENTER'S OUTLOOK HOLDING AT LEAST THE SOUTHERN HALF OF CALIFORNIA BELOW NORMAL PRECIP FOR DAYS 6-10 AND 8-14. AT THE SAME TIME...CONFIDENCE IS VERY HIGH THAT ABOVE AVERAGE TEMPERATURES WILL HANG AROUND. && .AVIATION... AREAS OF MVFR WITH ISOLATED IFR DUE TO FOG AND LOW CEILINGS CAN BE EXPECTED OVER THE SAN JOAQUIN VALLEY FROM 09Z THRU 18Z TUESDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS. && .AIR QUALITY ISSUES... ON WEDNESDAY FEBRUARY 24 2016... FIREPLACE/WOOD STOVE BURNING STATUS IS: NO BURNING UNLESS REGISTERED IN FRESNO... KERN... KINGS AND TULARE COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS HIGH. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION AN/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...BEAN/ROWE AVN/FW...BEAN/BSO/ROWE SYNOPSIS...BSO WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 5:46 AM PST | Dense Fog Advisory | HNX | 98 min |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.